Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 95, NWS New York, NY
NWS New York, NY issued this small craft advisory at Nov 28, 2012, 4:18 AM EST. It took effect at Nov 28, 2012, 6:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2012, 4:18 AM EST (09:18 UTC)
- In effect from
- Nov 28, 2012, 6:00 PM EST
- Expired
- Nov 29, 2012, 3:27 AM EST
- In force
- 9 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
031 WHUS71 KOKX 280918 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 418 AM EST WED NOV 28 2012 ...ROUGH CONDITIONS ON THE OCEAN AND THE EASTERN SOUND AND BAYS... ANZ330-340-282100- /O.CAN.KOKX.SC.Y.0094.000000T0000Z-121128T1100Z/ /O.NEW.KOKX.SC.Y.0095.121128T2300Z-121129T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 418 AM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. * LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF EASTERN LONG ISLAND. * WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-282100- /O.EXT.KOKX.SC.Y.0094.000000T0000Z-121129T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 418 AM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT. * WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT TONIGHT INTO EARLY THU MORNING...THEN W 15 TO 20 KT WITH GUSTS UP TO 25 KT LATE THU AFTERNOON. * SEAS...4 TO 6 FT. * TIMING...STRONGEST WINDS TONIGHT INTO EARLY THU MORNING...THEN AGAIN LATE THU AFTERNOON. SEAS MAY BRIEFLY DROP TO 3 TO 4 FT SOME TIME THIS AFTERNOON...BUT SHOULD THEN BUILD AGAIN TONIGHT IN RESPONSE TO THE STRENGTHENING NW FLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-282100- /O.CON.KOKX.SC.Y.0094.000000T0000Z-121129T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 418 AM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY. * WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT TONIGHT. * SEAS...3 TO 5 FT THIS MORNING...2 TO 4 FT THIS AFTERNOON...AND 3 TO 5 FT TONIGHT. * TIMING...MAINLY THIS MORNING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
845 WHUS71 KOKX 281644 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1144 AM EST WED NOV 28 2012 ...ROUGH CONDITIONS ON THE OCEAN AND THE EASTERN SOUND AND BAYS... ANZ355-282300- /O.CON.KOKX.SC.Y.0094.000000T0000Z-121129T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1144 AM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...THIS AFTERNOON THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-282300- /O.CON.KOKX.SC.Y.0094.000000T0000Z-121129T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1144 AM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...THIS AFTERNOON THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-282300- /O.CON.KOKX.SC.Y.0095.121128T2300Z-121129T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1144 AM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF EASTERN LONG ISLAND. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
003 WHUS71 KOKX 282024 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EST WED NOV 28 2012 ...ROUGH CONDITIONS ON THE OCEAN AND THE EASTERN SOUND AND BAYS... ANZ350-353-291100- /O.EXT.KOKX.SC.Y.0094.000000T0000Z-121129T1700Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 324 PM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST THURSDAY... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...TONIGHT THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-291100- /O.CON.KOKX.SC.Y.0094.000000T0000Z-121129T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 324 PM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-291100- /O.CON.KOKX.SC.Y.0095.121128T2300Z-121129T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 324 PM EST WED NOV 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF EASTERN LONG ISLAND. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPS
820 WHUS71 KOKX 290827 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 AM EST THU NOV 29 2012 ...ROUGH CONDITIONS ON THE OCEAN... ANZ330-340-290930- /O.CAN.KOKX.SC.Y.0095.000000T0000Z-121129T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 327 AM EST THU NOV 29 2012 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELED THE SMALL CRAFT ADVISORY. WIND GUSTS SHOULD REMAIN JUST BELOW 25 KT THROUGH THE DAY TODAY. $$ ANZ355-291400- /O.EXT.KOKX.SC.Y.0094.000000T0000Z-121129T1400Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 327 AM EST THU NOV 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * TIMING...THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-291500- /O.EXT.KOKX.SC.Y.0094.000000T0000Z-121130T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 327 AM EST THU NOV 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS EARLY THIS MORNING...AND AGAIN LATE THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 4:00 AM EST, 18 minutes earlier.
Area forecast discussion, Nov 28, 4:00 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EST WED NOV 28 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO AND MISSISSIPPI RIVER VALLEYS WILL
BUILD OVER THE AREA THROUGH THURSDAY...AND DEPART BY THURSDAY
NIGHT. A WEAK COLD FRONT WILL MOVE ACROSS EARLY FRIDAY...THEN
STALL TO THE SOUTH FRIDAY NIGHT INTO SATURDAY BEFORE RETURNING
NORTH AS A WARM FRONT SATURDAY NIGHT. ANOTHER WEAK COLD FRONT WILL
THEN MOVE ACROSS SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS THE HIGH STARTS TO BUILD INTO THE REGION...SKIES WILL BECOME
PARTLY TO MOSTLY SUNNY ON A BRISK DOWNSLOPE NW FLOW OF 10-15
MPH...WITH SOME GUSTS TO AROUND 20 MPH. HIGHS WILL TOP OFF IN THE
LOWER AND MID 40S...BUT WITH WIND CHILLS IN THE MID AND UPPER 30S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
WINDS WILL DIMINISH TONIGHT...WITH STRONG RADIATIONAL COOLING
UNDER MOSTLY CLEAR SKIES FOR MOST OF THE NIGHT BEFORE HIGH AND
MID LEVEL CLOUDS START MOVING IN FROM THE WNW LATE. LOWS WILL DROP
INTO THE LOWER 30S IN NYC...WITH THE REST OF THE CWA DROPPING INTO
THE LOWER 30S AND 20S.
MID LEVEL CLOUDS ASSOCIATED WITH A TRANSIENT MID LEVEL SHORTWAVE
EMBEDDED IN QUASI-ZONAL FLOW ALOFT WILL MOVE ACROSS FROM THE WNW
ON THU...AND SKIES COULD GO MOSTLY CLOUDY FOR A TIME THU
AFTERNOON. EXPECT TEMPS TO BE AT LEVELS CLOSE TO THOSE EXPECTED
FOR TODAY...STILL LOWER AND MID 40S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SUBTLE CHANGES THIS GO-AROUND...WITH SOME SMALL TIMING
DIFFERENCES WITH FRONTAL BOUNDARIES IN WHAT STARTS OFF AS A MAINLY
ZONAL FLOW. THE 00Z ECMWF AND GFS ARE IN GOOD OVERALL AGREEMENT
AND ARE SUPPORTED BY THEIR ENSEMBLE MEANS.
A SHORT WAVE PASSING TO THE NORTH THU NIGH WILL SEND A COLD FRONT
ACROSS THE REGION FRI MORNING...WHICH STALL TO THE SOUTH OF THE AREA
LATE FRI INTO SAT...THEN RETURNS NORTH AS WARM FRONT SAT NIGHT. THE
CLOSE PROXIMITY OF THE FRONT AND WEAK FORCING ALOFT WILL ALLOW FOR
PLENTY OF CLOUDS AND POSSIBLY SOME LIGHT PCPN FRI NIGHT INTO SAT
NIGHT. CHANCE OF MEASURABLE PCPN ARE LOW AT THIS TIME. INTERIOR
LOCATION MAY BE COLD ENOUGH SAT MORNING AND AGAIN SAT NIGHT FOR SOME
LIGHT SNOW OR FLURRIES.
WARM FRONT PASSES TO THE NORTH BY SUN MORNING...PERHAPS A BIT SLOWER
LIKE THE ECMWF. CONDITIONS DRY OUT BEFORE ANOTHER WEAK COLD FRONT
MOVES ACROSS THE REGION SUN NIGHT. HIGH PRESSURE FOLLOWS FOR EARLY
NEXT WEEK...WITH A MORE AMPLIFIED FLOW DEVELOPING TOWARD THE MIDDLE
OF NEXT WEEK WITH STRONG PAC SYSTEM MOVING ACROSS THE LOWER 48.
THERE LOOKS LIKE THERE COULD BE SOME PHASING WITH THE NORTHERN
BRANCH ALLOWING FOR SURGE OF COLD AIR BEHIND DEEPENING LOW PRESSURE
NORTH OF THE GREAT LAKES IN THE TUE-WED TIME FRAME. THE ECMWF IS LESS
AMPLIFIED AND MORE PROGRESSIVE WITH THIS SYSTEM.
TEMPS MODERATE FROM BELOW NORMAL AT THE ONSET ON FRI TO ABOUT 5 TO 8
DEGREES ABOVE NORMAL SUN-WED.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE BUILDS IN FROM THE WEST TODAY.
VFR. NW FLOW AROUND 10KT THIS MORNING BACKS WNW 10-15KT THIS
AFTERNOON WITH GUSTS UP TO AROUND 20 KT. GUSTS SUBSIDE THIS EVENING.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: WINDS PREVAIL NORTH OF 310 MAGNETIC UNTIL
AROUND 19Z...THEN PROBABLY ARE SOUTH OF IT MORE OFTEN THAN NOT
THEREAFTER...BUT COULD BE AT 310 MAGNETIC OR BRIEFLY NORTH OF IT AT
TIMES AFTER 19Z.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: WINDS PREVAIL NORTH OF 310 MAGNETIC UNTIL
AROUND 18Z...THEN SOUTH OF IT THEREAFTER...BUT THERE IS A CHANCE
THAT IT COULD BE AT OR BRIEFLY NORTH OF 310 MAGNETIC AT TIMES AFTER
18Z.
KLGA FCSTER COMMENTS: WINDS PREVAIL NORTH OF 310 MAGNETIC UNTIL
AROUND 19Z...THEN PROBABLY ARE AT 310 MAGNETIC OR SOUTH OF IT MORE
OFTEN THAN NOT THEREAFTER...BUT STILL MAY BE NORTH OF IT AT TIMES
AFTER 19Z.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.WED NIGHT...VFR.
.THU...VFR. W FLOW G15-20KT.
.FRI...VFR.
.SAT...CHC CIGS AT OR BELOW 3000 FT.
.SUN...CHC GUSTS 15-20 KT. CHC CIGS AT OR BELOW 3000 FT.
&&
.MARINE...
WINDS ARE DROPPING BELOW SCA CRITERIA ATTM...BUT RESIDUAL 5-FT
SEAS SHOULD CONTINUE ON THE OUTER OCEAN WATERS TODAY. NW FLOW
SHOULD INCREASE TONIGHT BETWEEN THE BUILDING HIGH TO THE WEST AND
INTENSIFYING OFFSHORE LOW PRESSURE...WITH SCA CONDITIONS RETURNING
TO THE OCEAN AND THE EASTERN SOUND/BAYS FOR TONIGHT. THERE COULD
BE A LULL FOR A TIME THU AFTERNOON AS WINDS BACK TO A WSW
BEARING...BUT THEN LONG FETCH WSW FLOW SHOULD BRING A RETURN OF
SCA CONDS TO THE OCEAN WATERS E OF MORICHES INLET BY LATE DAY THU
AND INTO THU NIGHT. WILL THEREFORE EXTEND OCEAN SCA INTO THU
AFTERNOON. SUB-SCA CONDITIONS EXPECTED FOR ALL WATERS THEREAFTER
THROUGH SATURDAY. FOR SUNDAY...MARGINAL SCA CONDS FOR THE EASTERN
WATERS ARE EXPECTED...WITH A BETTER CHANCE OF SCA CONDITIONS
SUNDAY NIGHT AHEAD OF THE NEXT COLD FRONT.
&&
.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED.
&&
.EQUIPMENT...
KOKX WSR-88D IS OUT OF SERVICE DUE TO A MAJOR NON STORM RELATED
MECHANICAL FAILURE. OSF RADAR OPERATIONS CENTER TECHS HAVE
ARRIVED TO BEGIN WORK...AND THE RADAR IS EXPECTED TO RETURN TO
SERVICE BY THE FIRST WEEK OF DECEMBER.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ350-353-
355.
SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ330-340.
&&
SYNOPSIS...GOODMAN/DW
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...DW
AVIATION...
MARINE...GOODMAN/DW
HYDROLOGY...GOODMAN
EQUIPMENT...Hazardous weather outlook, Nov 28, 1:51 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 151 AM EST WED NOV 28 2012 CTZ005>012-NJZ002-004-103>108-NYZ067>071-078>081-290700- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 151 AM EST WED NOV 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. SLIPPERY SPOTS AND/OR PATCHES OF BLACK ICE ARE POSSIBLE. REFER TO THE LATEST SPECIAL WEATHER STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-NJZ006-NYZ072>075-176>179-290700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-HUDSON- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 151 AM EST WED NOV 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED THAT WOULD MEET NWS WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Nov 28, 1:19 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 119 AM EST WED NOV 28 2012 CTZ005>012-NJZ002-004-103>108-NYZ067>071-078>081-281500- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 119 AM EST WED NOV 28 2012 UNTREATED AND ELEVATED SURFACES ACROSS MOST OF THE REGION COULD HAVE ANY STANDING WATER FROM RAIN AND MELTED SNOW FREEZE WHEN TEMPERATURES FALL CLOSE TO OR BELOW FREEZING OVERNIGHT...LEADING TO SLIPPERY SPOTS AND PATCHES OF BLACK ICE. TRAVELERS LATE TONIGHT INTO THE WEDNESDAY MORNING RUSH SHOULD BE PREPARED FOR SLIPPERY OR ICY CONDITIONS AND TAKE THE FOLLOWING PRECAUTIONS... * DRIVE MORE SLOWLY...AND LEAVE PLENTY OF SPACE BETWEEN YOUR VEHICLE AND OTHERS ON THE ROAD... * KEEP YOUR WINDSHIELD CLEAR OF ANYTHING THAT CAN PREVENT YOU FROM SEEING OUT OF IT PROPERLY... * NEVER DRIVE IN POTENTIALLY SLIPPERY OR ICY CONDITIONS WITH CRUISE CONTROL ACTIVE. GOODMAN
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.